Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 37, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at May 20, 2020, 3:36 PM EDT. It took effect at May 21, 2020, 2:00 AM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2020, 3:36 PM EDT (19:36 UTC)
- In effect from
- May 21, 2020, 2:00 AM EDT
- Expired
- May 22, 2020, 10:00 AM EDT
- In force
- 32 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
303 WHUS72 KMLB 201936 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 336 PM EDT Wed May 20 2020 AMZ570-572-575-210830- /O.NEW.KMLB.SC.Y.0037.200521T0600Z-200522T0800Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 336 PM EDT Wed May 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 4 AM EDT FRIDAY... * WHAT...Seas 5 to 7 feet expected. * WHERE...Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...From 2 AM Thursday to 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft due to an arriving northeast 6 to 7 feet swell tonight and 12 to 13 second period. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ555-210830- /O.NEW.KMLB.SC.Y.0037.200521T1200Z-200522T0800Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- 336 PM EDT Wed May 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 4 AM EDT FRIDAY... * WHAT...Seas 4 to 7 feet expected. * WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...From 8 AM Thursday to 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft due to an arriving northeast 6 to 7 feet swell Thursday morning and 12 to 13 second period. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
3 follow-up statements
797 WHUS72 KMLB 210730 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 330 AM EDT Thu May 21 2020 AMZ570-572-575-220800- /O.EXT.KMLB.SC.Y.0037.000000T0000Z-200522T1400Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 330 AM EDT Thu May 21 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT FRIDAY... * WHAT...Seas 6 to 7 feet expected. * WHERE...Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...Until 10 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft due to a building 6 to 7 foot northeast swell with 12 to 13 second period. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ555-220800- /O.EXT.KMLB.SC.Y.0037.200521T1200Z-200522T1400Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- 330 AM EDT Thu May 21 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 10 AM EDT FRIDAY... * WHAT...Seas 5 to 7 feet expected. * WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...From 8 AM this morning to 10 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft due to a building 5 to 7 foot swell with 12 to 13 second period. These swells will produce hazardous conditions near inlets, especially during the outgoing tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
693 WHUS72 KMLB 211916 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 316 PM EDT Thu May 21 2020 AMZ555-570-572-575-221400- /O.CON.KMLB.SC.Y.0037.000000T0000Z-200522T1400Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 316 PM EDT Thu May 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * WHAT...Seas 5 to 7 feet. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm, Volusia- Brevard County Line to Sebastian Inlet 20-60 nm, Sebastian Inlet to Jupiter Inlet 0-20 nm and Flagler Beach to Volusia- Brevard County Line 20-60 nm. * WHEN...Until 10 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
342 WHUS72 KMLB 220235 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1035 PM EDT Thu May 21 2020 AMZ555-220345- /O.CAN.KMLB.SC.Y.0037.000000T0000Z-200522T1400Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- 1035 PM EDT Thu May 21 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ570-572-575-221400- /O.CON.KMLB.SC.Y.0037.000000T0000Z-200522T1400Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 1035 PM EDT Thu May 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * WHAT...Seas 5 to 7 feet. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm, Volusia- Brevard County Line to Sebastian Inlet 20-60 nm, Sebastian Inlet to Jupiter Inlet 0-20 nm and Flagler Beach to Volusia- Brevard County Line 20-60 nm. * WHEN...Until 10 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at May 20, 10:33 AM EDT, 5 hours 3 minutes earlier.
Area forecast discussion, May 20, 10:33 AM EDT, 5 hours 3 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1033 AM EDT Wed May 20 2020 .DISCUSSION... Mostly clear skies across most of east central Florida were observed this morning. After 9 am, low clouds have started to develop over Lake and Orange counties and these were streaming to the northeast. And clouds coming in from southwest Florida were reaching Martin county area. This split in sky cover is in part due to a dry slot currently stretching SW to NE over southern Osceola and Brevard. For this afternoon, a few showers and perhaps a thunderstorm or two is possible to affect Martin and St Lucie counties as these move along to the northeast. Otherwise, high temps will rise to the lower 90s while Martin county stays in the upper 80s with partly cloudy skies. && .AVIATION... KSUA-KFPR might see a brief SHRA/TSRA between 18-00z reducing visibilities and gusty winds. Otherwise, VFR conditions for the rest of the terminals. && .MARINE... SW wind flow this morning will back from the southeast to south across the coastal waters as it "feels" the warming over land and a sea breeze develops along the immediate coast. After sunset, the wind flow will return from the south and veer from the west after midnight. Wind speeds will remain below 15 knots. As a heads-up, moderate to large swells from the remnants of Arthur will begin to push into the east central FL Atlc waters late today and into tonight. This will increase wave heights and promote poor to hazardous small craft boating conditions offshore, late this evening and overnight. && .FIRE WEATHER... Today (previous)...Models coming in drier for this afternoon. Expect lowest min RH values to fall into the M-U30s percent over much of the interior and inland from the coast. Elsewhere 40-45pct nearer the coast and north of St. Lucie/Martin counties. 20-FT winds generally 8-12 mph. The ECSB may very well develop along the immediate coast but inland penetration will be difficult given the deeper/opposing offshore flow. Will NOT issue headlines as conditions generally marginal at best, though we remain in the Dry Season and conditions are relatively dry. Fire sensitivity will be enhanced. && .PRELIMINARY POINT TEMPS/POPS... DAB 89 67 89 69 / 10 10 20 10 MCO 92 68 93 71 / 10 10 20 10 MLB 90 68 88 69 / 10 10 20 10 VRB 91 68 89 66 / 10 10 30 20 LEE 90 71 92 73 / 10 10 20 0 SFB 92 68 94 72 / 10 10 20 10 ORL 91 70 93 72 / 10 10 20 10 FPR 90 66 89 67 / 10 10 30 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Negron LONG TERM....Weitlich AVIATION...99
Hazardous weather outlook, May 20, 4:28 AM EDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 428 AM EDT Wed May 20 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-210000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 428 AM EDT Wed May 20 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Adequate moisture and surface heating may allow for isolated lightning storm development across extreme southeast Okeechobee, southern Saint Lucie, and Martin counties this afternoon and up until around sunset. Movement of cells will be towards the northeast or east at 15 to 25 mph. The main storm threats will be cloud to ground lightning, torrential downpours, and gusty winds of 35 to 45 mph, should any storms develop. .RIP CURRENT IMPACT... Ocean and weather conditions will produce a Moderate risk of life threatening rip currents at area beaches today. The threat for dangerous rip currents will be present all day, but will be highest from 10 AM through 430 PM due to tidal effects. Swim within sight of a lifeguard. If no lifeguard is present, think twice before entering the surf. .MARINE THUNDERSTORM GUST IMPACT... Isolated lightning storms, may develop this afternoon and early evening across extreme southeast Okeechobee, southern Saint Lucie, and Martin counties. Movement toward the east will take any storms off of the coast and across the intracoastal and near shore waters of the western Atlantic. Wind gusts in excess of 35 knots may be possible in a storm or two. .WIND AND SEA IMPACT... Moderate to Large northeast swells from the remnants of Arthur will begin to push into the east central Florida Atlantic waters late today into tonight. This will promote increasing wave heights and poor small craft boating conditions later in the evening and after midnight over the offshore waters. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. There will be an increasing threat for afternoon and evening lightning storms through the end of the week and into the weekend. Activity is forecast to move from the west to east on Thursday and may affect marine interests, then will switch from east to west on Friday through the weekend. Storm impacts include frequent lightning, strong wind gusts, small hail and torrential downpours. Distant moderate to large swells from the remnants of Arthur will continue to push into the east central Florida Atlantic waters through Friday increasing wave heights and promoting poor to hazardous small craft boating conditions. Potentially hazardous conditions will also exist near inlets around the times of outgoing tides. In addition, the rip current risk from these long period swells will likely be High at area beaches on Thursday and Friday. The rip current risk will be Moderate again over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Sedlock
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.